My heart goes out to you! Back when I was first diagnosed, I seemed to have worse anxiety AFTER messing with benzodiazepenes. I learned alot of stuff from an therapist who is also an addictions counselor about how easily that stuff is to get addicted to and how cutting back even brings on double the anxiety, etc. I found that I really needed someone to talk to back then… to teach me techniques to control the panic, even though it was GD related and not the general type the therapist dealt with. I’m glad I did. I took ATDs for 1 year and have been in remission (off meds) for 10 months.
It takes 10 – 14 weeks for all the excess thyroid hormone to be eeked out of wherever it is being stored in your body. You can expect some symptoms (including the mental ones) during that time. I remember flipping about it and thinking that I had to take the RAI plunge to escape it— but I didn’t and here I am, anxiety/panic attacks a memory.
Are you on betablockers? Betablockers have a known side effect of depression in some people… maybe you could get your dosage lowered.